IOver the last 6 months I am sweating profusely whilst my skin is cold and clammy to the touch both to myself and to others e.g my daughter. I am nearly 60 years old and about a year ago came to the end of a 12 month period during which I was given strong anti biotics (metrinodizole and Cceflax) in order to over come passing blood from diverticulitis.
Does anyone have any suggestion as to what might be causing the problem please.
You have an interesting and vexing problem that can have many etiologies. Unfortunately, physicians don't often pay a lot of attention to such complaints.
Many autoimmune diseases produce this kind of a "package". Ocasionally cancer does.
In addition a cardiac problem has to be ruled out. Profuse sweating from the forehead (cold sweats) and clammy skin are hallmarks of myocardial ischemia. In other words the heart isn't getting enough oxygen.
Let's look at the bright side. It may not be so serious.
You have to find a physician who will do a complete work-up and pay attention to you.
Nowadays inexpensive finger meters are available that determine the percentage of oxygen in the blood. Purchase one and check the levels while you are having an episode and compare the levels with the times when you are not.
A good guess is low oxygen levels. But what could be the reason?
That's the million dollar question.
But you need an in-person evaluation by a team of physicians, preferably at a teaching hospital. To include a blood work-up. A low hematocrit will cause these symptoms. If your regular doctor doesn't pay attention, get another.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.